## **Panel Session of Associations**

### **Panel Name:**

# **Supporting Geographical Education: Perspective from Associations**

**Date/Time**: October 03, 2019 /15.30-18.25

**Location:** Eskisehir Osmangazi University, Congress and Culture Center, Eskisehir, Turkey.

#### **Panelists**

- 1. Prof. Dr. Eyüp Artvinli (Moderator), Congress President, TURKEY
- 2. Alan Kinder, Chief Executive of the Geographical Association (GA), UK
- 3. **Prof. Dr. Inga Gryl,** Chairwoman of Academic Association for Geography Education (HGD), GERMANY
- 4. Prof. Dr. Yoshiyasu Ida), The Geographic Education Society Of Japan.
- 5. **Prof. Dr. Jongwon LEE,** (Secretary of International Geographical Union, Commission on Geographical Education (IGU-CGE)
- 6. Davide Pavia, Italian Association of Geography Teachers (AIIG), ITALY.

## **Session Description**

The aim of this panel is to bring together the associations of geographical education that aim to increase the quality and significance of geographical education in the national and international scale. In this way, representatives of the several associations will report on the following issues and share their experiences and strategies to support geographical education.

# **Suggested Items You Might Bring**

Flyers showcasing, sample journals and other materials of your association, any product of your association to give or show to attendees (There will be a table for your materials to show and distribute to participants in the entering hall of congress center).

### **Basic Structure**

- 1. Introduction (Eyüp Artvinli) **10 minutes** (15.00-15.10),
- 2. Brief presentations of discussants (each discussant has **5 minutes**) (15.10-15.40-for 6 representatives),
- Panel discussion among the discussants on the guiding questions below, including direct questions from the attendees (discussants, moderated by Eyüp Artvinli – 45 minutes (15.40-16.25),
- 4. Coffee break and open space-20 minutes (16.25-16.45),
- 5. World cafe to discuss the future of networking for geography education (different topics and tables, **three turns each 15 minutes**) (discussants and all interested guests) **45 minutes** (16.45-17.30),
- 6. Plenum Presentations of tables 5 minutes for each-**30 minutes** (17.30-18.00),
- 7. Plenum discussion **20 minutes** (18.00-18.20),
- 8. Thanks and closing **5 minutes** (18.20-18.25),

## **Guiding Questions fro Panelists**

- 1. Introduce yourself and your association please. What are the main structure and aims of your association? (Presidency, elections, bodies of your association, specialty groups, their duties, and way of working style)
- 2. What kind of needs forced you to found your association of geographical education in your own country and how it was developed?
- 3. What do you try to achieve mainly in your own country? What kind of activities are carried out for your association to strengthen geographical education and increase its quality in your own country? What kind of activities do you organize on behalf of your association?
- 4. Do you have any formal/informal responsibilities in your fields? Are there any formal connections with the government or one of the organs of it? What are the limitations and responsibilities in these linkages?
- 5. How to you involve your members, how can they contribute, how do they profit from membership?
- 6. With whom are you collaborating and networking?
- 7. Main challenges/problems and drivers of geographical education of your country according to your association?
- 8. What are the main problems of geographical education around Europe and all over the world? How can an association contribute to solve these problems not only in national scale but in international scale?
- 9. How does your association aim to contribute to the problems of geographical education for the future in the international dimension?
- 10. What can we learn from each other, how can we support each other to support geographical education in other countries (networking of associations)?